MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETS*45 ENDO LIN CUT RELOAD WH; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ETS*45 ENDO LIN CUT RELOAD WH; STAPLE, IMPLANTABLE
Catalog Number TR45W
Medical Device Problem Codes Failure to Fire (2610); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 2/5/2026.D4: batch#: unk.H4: the device manufacture date is currently not available.Additional information was requested, and the following was obtained: please provide lot/batch number lot: 468d95 2030-01-31 tr45w lot number: 732c81 x2 2.Was the firing sequence started but not completed? if yes: i don't believe it completed the firing sequence, the pouch was cut but the staple line wasn't completed but the loose staples were fully formed b shaped staples.3.Did the device deliver any staples? ys but not all on tissue.4.If yes, were the staples formed properly? yes.5.If yes, was the staple line complete? no.6.Did the device cut? yes, this case was an oesophageal pouch so where the device cut the oesophagus and no staples completed the sequence, the surgeon had to suture the oesophagus.7.If yes, was the cut line complete? yes.8.If yes, was there any issue with the cut line? yes, it required suturing.9.Was there any difficulty opening the device jaws? not known.I don't believe the device fired correctly with the first reload but the second reload when tested fired perfectly formed staples.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: did the same issue happened with both devices? if not, please explain in detail what was the issue with the device.Was the firing sequence started but not completed? if yes: did the device deliver any staples? if yes, were the staples formed properly? if yes, was the staple line complete? did the device cut? if yes, was the cut line complete? if yes, was there any issue with the cut line such as jagged, dull knife, irregular, etc? was there any difficulty opening the device? if yes, how was the device removed from the patient? if yes, did the jaws eventually open? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an esophageal procedure, it was observed that the device did not fire completely when used for an esophageal pouch but functioned normally when tested afterwards.There was no patient consequence nor surgical delay reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/19/2026.D4: batch #620c17.Updated data: h4.Corrected data: d4 (expiration date), (udi).Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the ats45 device was received with no apparent damage and a tr45w reload loaded in the device.The reload was received fully fired.The device was tested for functionality with a test reload and it fired, and cut without any difficulties.The staple line and the cut line were complete and the staples met the staple form release criteria.In addition, an opened package was received along with the device.The event could not be confirmed as the device performed without any difficulties noted during the functional testing.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number device 454d30, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device batch number reload 620c17, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/24/2026.Additional information was requested, and the following was obtained: please confirm if the stapler used with the tr45w reloads was an ats45.Aei a-14753227 mentions lot number 468d95 additionally to lot number for tr45w reloads which is matching with an ats45.Did the same issue happened with both devices/reloads? per the sales rep: as far as i am aware, one device lot 468d95 was used and one reload and then a further reload was used to check that the device was firing adequately and i think when the second reload was used for testing, it fired as it should.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/26/2026.Corrected data: h6: medical device problem code, b1 and h1.It was stated in the last follow up medwatch: "all information moving forward will be reported under mw 3005075853-2026-01597." this is incorrect.Moving forward all information will be reported under: 3005075853-2026-01043.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/25/2026.All information moving forward will be reported under mw 3005075853-2026-01597.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key24267982
Report Number3005075853-2026-01043
Device Sequence Number10030769
Product Code GDW
UDI-Device Identifier10705036003182
UDI-Public(01)10705036003182(10)732C81(17)280930
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTR45W
Device Lot Number732C81
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer02/16/2026
02/24/2026
02/26/2026
03/04/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date02/24/2026
02/25/2026
02/26/2026
03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown